MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RW
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that there was air bubbling at priming with two devices.The third device worked properly and they were able to proceed with surgery.The patient was not harmed.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: phone number: requested, unknown.E2: health professional: requested, unknown.E3: occupation: requested, unknown.G4: 510k: k130520.The actual device was not returned.Confirmation of the provided video - it was found that the liquid level in the reservoir was approximately 400ml.- it was found that air was mixed into the oxygenator.It was inferred that since the tube was shaking, the pump was stopped when air was found.- it was found that when the pump was turned on, air was released from the purge line of oxygenator and the oxygenator filled with liquid.However, when the pump was turned off, air was found to have re-mixed the pump.Simulation test we have experienced air getting mixed in due to the following factors.We would like to report them here for your reference.- air was mixed in when excessive air was swept.- when the flow rate from the bcp port was higher than the main flow rate, negative pressure was created inside the oxygenator, drawing in air.The manufacturing record and the shipping inspection record - no anomaly was found.Past complaint file - one similar report from the same facility was found with the product with the involved product code/lot number.The actual device in this case was also not returned.Manufacturing date: september 12, 2024 cause of occurrence/conclusion based on the investigation result, no anomaly was found in the manufacturing records.Since the actual device could not be investigated, it was not possible to clarify the cause of occurrence.Relevant ifu reference: - pressure in the blood phase should always be higher than that in the gas phase to prevent gaseous emboli entering the blood phase.- the gas flow rate should not exceed 20l/min.Excessive gas flow rate will bring about pressure increase in the gas phase, allowing gaseous emboli to enter the blood phase.- during recirculation, do not use pulsatile flow and do not stop the blood pump suddenly as these actions may cause gaseous emboli to enter the blood phase from the gas phase due to inertia force.- to prevent gaseous emboli from entering the blood phase, make sure that the arterial pump flow rate always exceeds the flow rate of the cardioplegia line.The blood flow rate of the cardioplegia line should not exceed 1l/min.- ensure that the de-airing process is complete prior to initiating bypass.This report is for the second device used in the reported event, for the first device used please see mdr 9681834-2025-00091 which is also referenced in section h10.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.Visual inspection of each actual device - no anomaly such as damage was found on actual device a to which the tube was connected.- it was found that the blood inlet port and outlet port of actual device b had been scratched and deformed.These events were likely to have occurred when the tube was removed.Confirmation of the priming of actual devices - regarding actual device a with a tube connected, colored saline solution was circulated at a flow rate of 0l/min-7l/min in the state it was in when it arrived at ashitaka factory.No air was mixed.- regarding actual device b, after it was installed into a circuit consisting of tubes, colored saline solution was circulated at a flow rate of 0l/min-7l/min.No air was mixed.The performance of removing bubbles of actual device a and b was confirmed - under the following conditions, 30ml of air was flowed from the blood inlet port side of oxygenator while bovine blood was circulating.No air was flowed out of the oxygenator through the filter.- an arterial filter was connected to the blood outlet port side, and it was confirmed whether air was flowing into the oxygenator and arterial filter.[bovine blood conditions] hb: 12g/dl, temp.: 37°c.[circulation conditions] blood flow rate: 2.3l/min, 4.7l/min and 7.0l/min, back pressure: 200mmhg the manufacturing record and the shipping inspection record - no anomaly was found.Past complaint file - one similar report from the same facility of the product with the involved product code/lot number was found.In this case, a bubble removal performance test was performed on the actual device obtained and no anomaly was found.Cause of occurrence/conclusion based on the investigation, no anomaly that could lead to air mixing was found in the actual devices, and no anomaly was found in the bubble removal performance test result of the actual devices.Since no anomaly was found in the actual device, it was not possible to clarify the cause of occurrence.For the related report please see section h10.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key22114364
Report Number9681834-2025-00093
Device Sequence Number12528493
Product Code DTZ
UDI-Device Identifier04987350701046
UDI-Public(01)04987350701046(17)270831(10)240912
Combination Product (Y/N)N
Initial Reporter CountryGG
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RW
Device Catalogue NumberCX*FX25RW
Device Lot Number240912
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown